Hey all I wanted to bring this to everyones attention not to scare anyone but to let people know this can and does happen after having decompression surgery as per receiving high doses of antibiotics due to the type of surgery you have just had. And yes, thrush is gross!
I had not seen this mentioned anywhere before and I felt it was something everyone should be aware of. that is a possible side effect from surgery. While the nistatan medication isnt the most wonderful medication in the world there is an alternative called diflucan it comes in pill form.
Also if i could reccomend anything that is not drug related to anyone i would say before and after surgery eat yogurt with that enzyme in it that helps digestion- how ever if you are like me and can not tolerate yogurt you will probably end up with the nistatin or diflucan. there are also pills called acidolphilus but do not just go to walmart or target and get any brand you MUST get ones that are in capsule form and have btwn 1-5 billion CFU/g these are usually found in the health food section at your local market or health food store. Also if you end up with thrush DO NOT use your regular mouth wash like listerin as this kills ALL bacteria in your mouth and eventually makes it feel worse.
Please read the links provided below for more information http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0001650/ http://www.mayoclinic.com/health/oral-thrush/DS00408